Get help from best doctors, anonymously
Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

Q) to ONCOLOGIST-- 74 years old male with a case of Adenocarcinoma of oesophagus and we have given three chemotherapy cycle and his Upper GISCOPY shows decrease in the lesion and even PET scan shows complete resolution of all the nodes. But the values of tumor markers -- 1) NSE - previous - 20.14 and after chemo - 28.5 2) beta2 microglobulin - previous -2713 and after chemo - 2753 I want to know the reason for increase in the values of tumour marker after chemotherapy.

1 Doctor Answered
Dear lybrate-user, adenocarcinoma in esophagus occurs at the lower end. Unless contraindicated treatment is by surgery. Rising markers after chemotherapy suggests the spread elsewhere though locally there is good response.
7 people found this helpful
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.